Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2001, 10:01 PM CDT for Sevier County, Arkansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 10:01 PM CDT (03:01 UTC)
- Expired
- May 27, 2001, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:15 PM CDT | Hail 1.75 | Horatio, AR | |
| May 27, 10:25 PM CDT | Hail 4.5 | Horatio, AR | Numerous cars were dented and windows and windshields broken. |
| May 27, 10:30 PM CDT | Thunderstorm Wind 52 M | Central, AR | |
| May 27, 10:30 PM CDT | Hail 1.75 | Central, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2794 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 280301 SVRSHV ARC133-280345- /NEW.KSHV.SV.W.0126.280301-280345/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1001 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1045 PM CDT * AT 1001 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF HORATIO... MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ) SEVIER COUNTY IN SOUTHWEST ARKANSAS UNTIL 1045 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:00 PM CDT, 1 minute earlier.
Area forecast discussion, May 27, 10:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CDT SUN MAY 27 2001 MINI MCC OVER EXTREME NORTHEAST TX...AND SOUTHWEST AR...WILL CONTINUE TO MOVE EAST ALONG THE WARM FRONT...WHICH THIS MORNING WAS LOCATED FROM NEAR ARDMORE OK TO TEXARKANA TO JACKSON MS. THIS WARM FRONT WILL LIKELY MOVE SLOWLY NORTHWARD TODAY AND TONIGHT. WITHOUT GOOD LOW LEVEL INFLOW INTO THE MINI MCC...AND WITHOUT STRONG MID LEVEL WINDS...EXPECT THE CONVECTION TO REMAIN BELOW SEVERE LIMITS...AND PROBABLY WEAKEN AS IT MOVES EASTWARD. ANOTHER ROUND OF CONVECTION MAY AFFECT THE NORTH HALF OF THE FOUR STATE AREA LATE TONIGHT AND MONDAY MORNING. WILL HAVE TO MAKE SOME MINOR ADJUSTMENTS TO POPS AND TEMPS IN THE ZONES ON A LATE MORNING UPDATE...TO REFLECT THE MOVEMENT AND STRENGTH OF THE CONVECTION ASSOCIATED WITH THE MINI MCC...FOR THE AFTERNOON PERIOD. 3 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.